Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2014, 12:33 PM MST for Pima County, Arizona. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 12:33 PM MST (19:33 UTC)
- Expired
- Jul 7, 2014, 1:15 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:50 PM MST | TSTM WND DMG | 4 Wnw South Tucson, AZ | 2 TREES UPROOTED AT STARR PASS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
500 WUUS55 KTWC 071933 SVRTWC AZC019-072015- /O.NEW.KTWC.SV.W.0011.140707T1933Z-140707T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1233 PM MST MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA... * UNTIL 115 PM MST * AT 1224 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PIMA COUNTY... OR 7 MILES WEST OF TUCSON...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3222 11097 3214 11104 3222 11115 3230 11106 TIME...MOT...LOC 1933Z 304DEG 5KT 3223 11106 $$
2 follow-up statements
622 WWUS55 KTWC 071939 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1239 PM MST MON JUL 7 2014 AZC019-072015- /O.CON.KTWC.SV.W.0011.000000T0000Z-140707T2015Z/ PIMA AZ- 1239 PM MST MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 1224 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PIMA COUNTY...OR 8 MILES WEST OF DOWNTOWN TUCSON...MOVING SOUTHEAST AT 5 MPH. THE STORM WILL IMPACT THE WEST SIDE OF TUCSON FROM IRONWOOD HILL DRIVE SOUTH TO AJO HIGHWAY AND EAST TO INTERSTATE 10. MINOR STREET FLOODING AND ELEVATED LOWS IN NORMALLY DRY WASHES CAN BE EXPECTED IN THE WARNED AREA AS WELL AS STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3222 11097 3214 11104 3222 11115 3230 11106 TIME...MOT...LOC 1935Z 304DEG 5KT 3223 11106 $$
557 WWUS55 KTWC 072012 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST MON JUL 7 2014 AZC019-072021- /O.EXP.KTWC.SV.W.0011.000000T0000Z-140707T2015Z/ PIMA AZ- 112 PM MST MON JUL 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY WILL EXPIRE ON TIME AT 115 PM MST... THE STORM IMPACTING THE WEST SIDE OF TUCSON HAD DIMINISHED IN INTENSITY BUT LOCALLY HEAVY DOWNPOURS CONTINUED. THAT SAID...THE THREAT OF WINDS IN EXCESS OF 60 MPH HAD ENDED. LAT...LON 3222 11097 3214 11104 3222 11115 3230 11106 TIME...MOT...LOC 2011Z 304DEG 5KT 3220 11101 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:06 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 9:06 AM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 906 AM MST MON JUL 7 2014 .SYNOPSIS...A WEAK DISTURBANCE WILL HELP ENHANCE THE CHANCES OF THUNDERSTORMS EARLY THIS WEEK WITH AN ELEVATED CHANCE OF THUNDERSTORMS TODAY AND TUESDAY. SOME STORMS WILL GENERATE HEAVY RAINFALL AND STRONG GUSTY WINDS. THEREAFTER...WE SHOULD KEEP ENOUGH MOISTURE IN THE AREA FOR A CHANCE OF THUNDERSTORMS INTO NEXT WEEKEND. && .DISCUSSION...SCATTERER SHOWERS AND A FEW THUNDERSTORMS CONTINUED THIS MORNING ACROSS MAINLY COCHISE AND EASTERN SANTA CRUZ COUNTIES. SHOWERS WERE ALREADY STARTING TO DEVELOP FARTHER WEST OF THIS AREA...GENERALLY WEST TO SOUTHWEST OF TUCSON. SEVERAL INGREDIENTS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA TODAY THAT SUPPORT MORE ORGANIZED THUNDERSTORM ACTIVITY COMPARED TO YESTERDAY. THE CURRENT FORECAST WAS HANDLING THIS THINKING WELL...SO NO UPDATES NECESSARY THIS MORNING. PLEASE REFER TO THE PREVIOUS DISCUSSION IN THIS PRODUCT FOR MORE DETAILS ON THE FORECAST. && .AVIATION...SCTD -SHRA/-TSRA WILL BE AROUND THRU 08/04Z WITH LCL MVFR CONDS NR +TSRA. CLOUD BASES MOSTLY IN THE 8-13 KFT AGL WITH LCLY LWR CONDS NEAR +TSRA. SURFACE WINDS MOSTLY LESS THAN 10 KTS...EXCEPT NR TSRA OUTFLOWS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...TODAY INTO TUESDAY ARE EXPECTED TO BE VERY ACTIVE WITH SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. WITH THE ATMOSPHERE VERY MOIST...LOCALIZED HEAVY RAINS ARE POSSIBLE BOTH DAYS. DAILY CYCLE OF SHOWERS AND THUNDERSTORMS WILL BE AROUND WEDNESDAY INTO NEXT WEEKEND. WINDS THROUGH THE NEXT SEVEN DAYS WILL BE GENERALLY LESS THAN 15 MPH WITH THE EXCEPTION OF STRONG GUSTY OUTFLOW WINDS UNDER AND AROUND ANY THUNDERSTORMS. && .PREV DISCUSSION...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS THROUGH EASTERN AREAS IN DEFORMATION REGION AHEAD OF WEAK IMPULSE CARVING DOWN THE BACK SIDE OF THE HIGH. COMBINED WITH ELEVATED MOISTURE...(PRECIPITABLE WATER VALUES IN THE 1.45 TO 1.7 INCH RANGE)...THIS FEATURE AND THE ACCOMPANYING INCREASING EASTERLY FLOW WILL COMBINE TO ENHANCE OUR THUNDERSTORM COVERAGE TODAY AND TUESDAY. ORGANIZED OUTFLOWS WITH STRONG GUSTY WINDS A CONCERN ALONG WITH LOCALLY HEAVY RAINFALL ASSOCIATED WITH STRONGEST STORMS. WE WILL ALSO PROBABLY LOSE SOME OF OUR NORMAL DIURNAL TRENDS AS STORMS TEND TO BOTH LINGER OVERNIGHT AND INITIATE NEW ACTIVITY ALONG PREVIOUS OUTFLOWS AND RESIDUAL BOUNDARIES. WE SHOULD TREND DOWN BY WEDNESDAY OR THURSDAY COMPARED TO EARLIER IN THE WEEK AS WE SEE A DOWN DAY OR TWO AFTER ALL THE ACTIVITY AND WEAK SUBSIDENCE BEHIND THE FEATURE AS IT ROTATES NORTHWEST OF US. PREVIOUSLY WE WERE THINKING WE MIGHT DRY OUT A BIT AS WELL...BUT LATEST ECMWF TRENDS KEEP SOUTHEAST ARIZONA WITH A DECENT SUPPLY OF MOISTURE INTO NEXT WEEKEND. PERHAPS NOT QUITE TO CURRENT LEVELS WHICH ARE RUNNING AROUND 150 PERCENT OF CLIMO...BUT PROBABLY STILL ENOUGH TO DO THE JOB. AFTER THE OBLIGATORY RELATIVELY DOWN DAY OR TWO WE SHOULD AT LEAST HOP BACK TO SOMETHING NEAR NORMAL BY FRIDAY OR SATURDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 7, 11:29 AM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1129 AM MST MON JUL 7 2014 AZZ503-507-513-071915- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1129 AM MST MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 1215 PM MST... AT 1120 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS WITH SMALL HAIL...HEAVY RAINFALL AND STRONG WINDS FROM NEAR SONOITA SOUTH TO AROUND PATAGONIA. THE GENERAL AREA OF THUNDERSTORMS WAS MOVING SOUTH TO SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 3135 11048 3134 11096 3172 11084 3172 11048 TIME...MOT...LOC 1827Z 313DEG 16KT 3149 11063
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:01 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 29 min |
| Jul 7, 11:29 AM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 7, 12:54 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 7, 1:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 7, 1:45 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 7, 2:12 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 7, 2:58 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 7, 4:16 PM MST | Special Weather Statement | TWC | Greenlee | 44 min |
| Jul 7, 4:38 PM MST | Dust Storm Warning | TWC | Cochise | 82 min |
| Jul 7, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Graham | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.